Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 5, 2005, 6:49 PM CDT for Lawrence County, Tennessee. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 5, 2005, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:00 PM CDT | FLASH FLOOD | 5 Nw Lawrenceburg, TN | FLASH FLOODING REPORTED NEAR THE DAVID CROCKETT STATE PARK. RURAL FLOODING OF FARMLAND AND SMALL CREEKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 052351
FFWOHX
TNC099-060045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LAWRENCEBURG
* UNTIL 745 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAIN
WAS CONTINUING TO FALL NEAR LAWRENCEBURG BETWEEN HIGHWAY 43...AND
HIGHWAY 64. RAINFALL IN EXCESS OF TWO AND ONE HALF INCHES HAVE FALLEN
DURING THE LAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETHRIDGE
LAWRENCEBURG...AND DAVID CROCKETT STATE PARK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3532 8756 3502 8725 3527 8721 3543 8722
3546 8740
$$
BOYD1 follow-up statement
000
WGUS74 KOHX 060030
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT TUE JUL 5 2005
TNC099-060045-
LAWRENCE TN-
726 PM CDT TUE JUL 5 2005
...THE FLASH FLOOD WARNING ISSUED EARLIER FOR LAWRENCE COUNTY HAS
BEEN CANCELED AND IS NO LONGER IN EFFECT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING HAS NOW
MOVED OUT OF THE WARNED AREA AND WEAKENED.
LAT...LON 3532 8756 3502 8725 3527 8721 3543 8722
3546 8740
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:30 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 2:30 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT TUE JUL 5 2005 .SHORT TERM... (THROUGH THURSDAY) CURRENT...AFTER MORNING CONVECTIVE LINE MOVED THRU...THIS AFTERNOON HAS BEEN PRETTY QUIET. FRONT STILL IN NW CORNER OF MIDDLE TN...APPROACHING BNA NEXT HOUR OR SO. CONSIDERABLE CLOUDINESS HAS ALLOWED MERCURY TO CLIMB ONLY INTO LOWER TO MID 80S MOST LOCATIONS. A LOT WILL HINGE ON FORECAST TRACK/NORTHERN INFLUENCE OF CINDY AND DENNIS INTO NEXT WEEK. LATEST MODEL TRENDS/ASSOCIATED DISCUSSIONS WOULD KEEP US PRETTY DRY...WITH CINDY STAYING FARTHER S AND E AND DENNIS FARTHER S AND W. WILL LEAN TOWARDS THESE SCENARIOS IN FORECAST. BEST CHANCES FOR RAIN S AND E WITH CINDY. .LONG TERM... STILL LOOKS DRY FRI INTO WEEKEND. AS FOR TEMPS...MODEL BLEND LOOKS BEST. BNA BB 69/89/67/90 1111 CKV BB 66/89/65/90 1111 CSV EB 65/81/62/83 2323 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 5, 5:44 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT TUE JUL 5 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 544 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE SCATTERED ACROSS MIDDLE TENNESSEE TODAY... AND SOME MAY LINGER IN THE SOUTHERN PART OF THE MID STATE AS WELL AS THE PLATEAU TONIGHT. ALTHOUGH THE STRONGEST STORMS MAY PRODUCE STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND POSSIBLY SOME SMALL HAIL...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 4:44 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT TUE JUL 5 2005 TNZ056>058-060-061-075-077-079-093>095-060000- BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY- PERRY-WAYNE- 444 PM CDT TUE JUL 5 2005 ...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED IN SOUTHWEST MIDDLE TENNESSEE THIS EVENING... REMNANTS OF A FRONTAL BOUNDARY WILL ACT TO FOCUS SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING IN SOUTHERN MIDDLE TENNESSEE. ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS TO 35 MPH. IN ADDITION...MOIST LOW LEVEL WINDS...AHEAD OF TROPICAL STORM STORM CINDY WILL KEEP PLENTY OF SHOWERS AND THUNDERSTORMS GOING ACROSS NORTHERN MISSISSIPPI AND ACROSS NORTHERN ALABAMA. SOME OF THIS ACTIVITY COULD WORK ITS WAY INTO SOUTHERN MIDDLE TENNESSEE LATER THIS EVENING. LOCALIZED HEAVY RAINFALL COULD OCCUR IN THE STRONGER STORMS. BOYD 01
Special weather statement, Jul 5, 5:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT TUE JUL 5 2005 TNZ056>063-075-077>080-093>095-060000- BEDFORD-CANNON-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL- MAURY-PERRY-RUTHERFORD-VAN BUREN-WARREN-WAYNE-WILLIAMSON- 545 PM CDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS ACROSS SOUTHERN MIDDLE TENNESSEE... A LINE OF STRONG THUNDERSTORMS CONTINUES TO DEVELOP ALONG A FRONTAL BOUNDARY...FROM WAYNESBORO EAST TO MANCHESTER. TORRENTIAL RAINS HAVE BEEN REPORTED IN A FEW OF THESE STORMS. TRAINING OF STORMS IS LIKELY THROUGH 7 PM CDT ACROSS WAYNE...LAWRENCE AND GILES COUNTIES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION ON AREA ROADWAYS...AND DO NOT CROSS WHERE WATER COVERS THE ROAD. RAINFALL AMOUNTS IN EXCESS OF ONE AND A QUARTER INCHES HAS FALLEN IN PARTS OF WAYNE AND LAWRENCE COUNTIES SINCE 5 PM. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 45 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.